# SDR 2023FA0000528

- Difficulty date: September 8, 2023
- Submitted: September 8, 2023
- Operation: General aviation
- Aircraft: N792A
- Make and model: Piper PA-28-181
- Aircraft serial: 2843795
- Aircraft time: 6,807 hours
- Engine: Lyc O360A4M
- System (JASC): 7400 · Ignition System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: TO
- How discovered: C
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

PILOT REPORTS THAT THE INITIAL MAGNETO CHECK, THE ENGINE WAS RUNNING ROUGH, ON SECOND MAGNETO CHECK ENGINE SMOOTH OUT. ON TAKE OFF THE ENGINE POWER FLUCTUATED AND AIRCRAFT DID NOT MAKE POWER. PILOT ABORTED TAKE-OFF. WE PERFORMED A VISUAL INSPECTION OF THE ENGINE, NO DISCREPANCY WERE NOTED. WE PERFORMED AN ENGINE RUN WITH THE FOLLOWING FINDINGS:  OIL PRESSURE IS GOOD.   ON ENGINE RUN-UP, MAX STATIC RPM IS 2200.   MAGNETO DROP WAS GOOD, BOTH MAGS DROPPED APPROXIMATELY 50 RPM.   ENGINE IDLES AT BETWEEN 650 - 700 RPM.   ON ENGINE SHUT DOWN, RPM RAISES APPROX. 50 RPM.  WE PERFORMED 2 ENGINE RUNS WITH OUTSIDE AIR TEMP. OF 86 DEGREES. BOTH ENGINE RUNS HAD SIMILAR ENGINE PERFORMANCE NUMBERS. REMOVE ENGINE COWLING AND INSPECTED ENGINE, NO DISCREPANCY NOTED.  CHECKED MAGNETO TO ENGINE TIMING, TIMING CHECKED GOOD. REMOVED SPARK PLUGS AND INSPECTED. FOUND EROSION ON THE CERAMIC AND LOWER SPARK PLUGS HAD ALOT OF WHAT APPEARS TO BE CARBON/LEAD BUILD UP. NEW SPARK PLUGS HAVE BEEN INSTALLED AND RAN AIRCRAFT, NO ISSUES. PERFORMED ENGINE RUN WITH  MAX STATIC RPM’S OF 2200 AND IDLE TO APPROX.. 700RPM’S WITH ENGINE NOT SHUTTING OFF. MAG. DROP WAS APPROX..50 RPM FOR EACH MAG. OAT WAS 84 DEGREES. NOTE: ENGINE RAN THE SAME BEFORE THE SPARK PLUGS WERE REPLACED AND AFTER THEY WERE REPLACED. NO NOTABLE DIFFERENCE IN AIRCRAFT PERFORMANCE.
